Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

How can red spots with crusty skin under eye be treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Hi, I have red dots and crusty skin under my eye. It has spread on my forehead and temples. In addition there are some spots the same nature appeared on my chest and back. hydrocortisone used to help but not anymore. i am not using any make up and creams for 2 weeks, and nothing is changing.
Posted Sun, 15 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for your query.

The problem of red spots and crusty skin can be due to multiple reasons and it becomes difficult to diagnose without having a look at the lesions. Please send the photos of your skin lesions form close enough to the mail id YYYY@YYYY SUB:ATTN Dr. Rakhi Tayal so that I can have a look at it.Do not forget to write here as soon as you mail them.

From the description you have given it seems to me more of an immunological disorder rather than an infective problem. Prolonged use of steroids gradually decreases the response and higher dose might be needed. You can try a topical steroid cream meanwhile for relief.

Awaiting your response


Above answer was peer-reviewed by
Follow-up: How can red spots with crusty skin under eye be treated ? 2 days later
Hello Dr. XXXXXXX Tayal,
Thank you for your response. As you suggested, I have just pictures of lesions by e-mail.

The last picture represents lesion on my chest area.I wonder if prolonged usage of cortisone under the eye delicate area would not cause the deterioration of the skin.

Thank you.

Answered by Dr. Rakhi Tayal 2 hours later

Thanks for sending the pictures.

The lesions you have are more likely to be allergic or immunological in origin.
You may take oral antiallergics and steroid and apply steroid based antiseptic cream for relief.
Steroidal creams can be safely applied to under eye area without any harm.

I suggest you get an opinion from a dermatologist as the above medications can only be prescribed after a thorough examination by a doctor.

Wish you speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor